Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 6, 2001, 6:53 AM CDT for Morgan County, Sangamon County, Scott County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 6:53 AM CDT (11:53 UTC)
- Expired
- Jun 6, 2001, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Morgan County, IL, Sangamon County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 061153 FFWSPI ILC137-167-171-061500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 65O AM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... SANGAMON COUNTY IN CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS MORGAN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1000 AM CDT * AT 640 AM CDT...FLASH FLOODING AT DIVERNON...WITH EVACUATIONS WAS REPORTED BY SANGAMON COUNTY ESDA. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT 3 TO 6 INCHES OF RAIN HAD FALLEN OVER THE AREA SINCE YESTERDAY. COOP OBSERVERS HAVE REPORTED 3.10 INCHES AT LOAMI...2.65 INCHES AT CHATHAM...AND 4.3 INCHES AT VIRDEN NEAR THE MACOUPIN AND SANGAMON COUNTY BORDER. * THE SIGNIFICANT RAINFALL HAS ENDED ACROSS THE AREA...HOWEVER RUNOFF FROM THE EXCESSIVE RAINFALL OVERNIGHT WILL CONTINUE TO CREATE A FLASH FLOODING PROBLEM OVER THE NEXT 3 HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED AREAS BY FOOT OR AUTOMOBILE. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ - HEDGES NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:00 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 6, 3:00 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT WED JUN 6 2001 FORECAST CONCERNS THIS PD INCLUDE PRECIP COVERAGE ACRS CWA TODAY AND WHAT TO DO WITH CURRENT FLASH FLOOD WATCH...WITH LONGER TERM CHALLENGES INVOLVING NW FLOW PATTERN AND TIMING OF ANY PRECIP EVENTS. 07Z SFC ANALYSIS INDICATING WEAK WAVE OVR WRN IL WITH BNDRY EXTDG EWD ACRS THE CNTRL PTN OF OUR CWA. 00Z UPPER AIR ANALYSIS SHOWING MID TEENS TO NEAR 20 DEGREE DEW POINTS STREAMING NWD INTO THE MIDWEST AND INTERACTING WITH OLD OUTFLOW BOUNDARIES AND WEAK SYNOPTIC SCALE FRONT LOCATED OVR CNTRL IL...RESULTING IN A LOT OF WATER ACRS THE CWFA. LATEST WATER VAPOR LOOP INDICATING SHORTWAVE ENERGY ROTATING NEWD ACRS THE NRN PLAINS WITH SRN END OF VORT LOBE PUSHING ACRS NRN/CNTRL IA HELPING TO CUT OFF NWRN EDGE OF PRECIP SHIELD TO OUR NW. HOWEVER...APPEARS SUBTROPICAL RIDGE LOCATED OVR SERN US HELPING TO KEEP BNDRY FROM SHIFTING MUCH FURTHER SOUTH WITH MOISTURE AXIS SWINGING NEWD RIGHT INTO STATE. APPEARS THE AVN ONCE AGAIN HAS A BETTER HANDLE ON THE SYNOPTIC SCALE (BOUNDARY LOCATION AND QPF FIELDS) FEATURES THIS EVENING AND WILL BE FOLLOWED WITH THIS FORECAST PACKAGE. WEAK SFC WAVE FCST TO TRANSLATE ALONG BOUNDARY ACRS CNTRL IL TODAY KEEPING PRECIP CHANCES GOING ACRS THE ENTIRE CWA. BEST THREAT FOR ADDL HEAVY RAINFALL WL BE ALONG BNDRY (CNTRL AND SOUTHERN CWA) BUT WITH IMPRESSIVE STRATIFORM PRECIP OCCURRING NW OF MAIN CONVECTIVE LINE AND LOW FLASH FLOOD GUID VALUES...WL KEEP THE FLASH FLOOD WATCH GOING TODAY OVR THE ENTIRE CWA. APPEARS OUR NW COUNTIES WL SEE THE LIGHTEST AMOUNTS WITH THIS CONVECTIVE BAND MOVING THRU...BUT THEY HAVE SOME RATHER LOW FFG NUMBERS SO WL WAIT UNTIL THE LAST MINUTE BEFORE DECIDING WHETHER OR NOT TO CUT OFF THE FLASH FLOOD WATCH FOR THAT PORTION OF OUR CWA. WAVE TO SHIFT EAST OF CWA BY THIS EVENING CUTTING OFF PRECIP CHANCES FROM NW TO SE TNT. REAL MODEL DIFFERENCES SHOWING UP ON THU AS ETA DEPICTING SHORTWAVE ENERGY SHIFTING SEWD INTO THE CWA WITH CONVECTIVE CHANCES INCREASING DURING THE DAY AS WEAK SFC WAVE/INVERTED TROF MOVES ACRS THE MIDWEST. THE AVN ON THE OTHER HAND DOES SHOW SOME WEAK QG FORCING MOVING DOWN FROM THE MIDWEST BUT MEAN RH VALUES ARE QUITE LOW. WITH AS MUCH RESIDUAL LOW LVL MOISTURE THAT WL AROUND FROM THE HEAVY RAINFALL ACRS THE CWA OVR THE PAST COUPLE OF DAYS...THAT MAY BE ENOUGH TO AT LEAST MENTION 30-40 POPS ACRS THE CWA FOR THU. CONFIDENCE WITH EFP LOW AS UPPER PATTERN SHIFTS FROM MORE OR LESS ZONAL FLOW TO NWLY FOR THE END OF THE WEEK AND INTO THE WEEKEND. MODELS OFTEN DO A POOR JOB (TIMING AND WITH EXTENT OF QPF) IN TRYING TO HANDLE ANY SHORTWAVE ENERGY THAT TRIES TO TOP THE CNTRL PLAINS RIDGE AND THIS AGAIN SEEMS TO BE THE CASE HEADING INTO THE WEEKEND. MAIN JET AXIS SLOWLY SHIFTS NWD THIS WEEKEND BUT CWA STILL FAIRLY CLOSE TO SRN EDGE OF STRONGEST WIND FIELDS...NOT A GREAT PLACE TO BE IF YOU ARE LOOKING FOR AN EXTENDED PERIOD OF DRY WX. BASED ON NEW MRF...NO MAJOR CHANGES PLANNED TO CURRENT EFP. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 077/062 076/059 075 44+33 PIA WB 074/059 075/056 072 44723 DEC TB 077/062 076/059 075 44+33 CMI TB 075/059 075/058 074 44+33 MTO TB 079/062 078/062 078 44+43 LWV TB 083/065 080/062 079 44863 .ILX...FLASH FLOOD WATCH TODAY ENTIRE ILX CWA. SMITH
In the hours before
Local storm report, Jun 6, 1:37 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
137 AM CDT WED JUN 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM WAVERLY IL FLASH FLOOD
06/06/01 MORGAN WATER OVER MANY ROADS.
LOTS OF FLOODING ALSO 3
WEST OF JACKSONVILLE. qROUTE
67 SOUTH OF JACKSONVILLE
FLOODED. FROM SHERIFF.
GOETSCHSpecial weather statement, Jun 6, 6:00 AM CDT, 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT WED JUN 6 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT ACROSS PARTS OF CENTRAL ILLINOIS. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL ALONG WITH ADDITIONAL HEAVY RAINFALL. THE PRIMARY AREA OF CONCERN WILL BE MAINLY SOUTH OF A CANTON TO BLOOMINGTON LINE. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:27 PM CDT | Flash Flood Warning | ILX | Shelby | 3 hr |
| Jun 5, 7:53 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 6 hr |
| Jun 5, 9:20 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 55 min |
| Jun 5, 10:28 PM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
| Jun 6, 12:35 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon, Scott | 6 hr |
| Jun 6, 12:43 AM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jun 6, 3:32 AM CDT | Flash Flood Warning | ILX | Christian, Macon, Moultrie, Shelby | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.